MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD ECLIPSE HYPODERMIC NEEDLE WITH PROTECTION DEVICE 21G; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON, S.A. BD ECLIPSE HYPODERMIC NEEDLE WITH PROTECTION DEVICE 21G; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305895
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd eclipse hypodermic needle with protection device 21g leakage occurred.There was no report of patient impact.The following information was provided by the initial reporter, translated from german to english: when you put the bd eclipse g21 needles on the syringes, liquid leaks out.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 16-feb-2023.H6: investigation summary a device history record review was completed for provided material number 305895 and lot number 2202015.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.To aid in the investigation of this issue, one (1) unopened shelf carton of eclipse needles was returned for evaluation by our quality engineer team.Twenty (20) needle samples from the shelf carton were randomly selected for a thorough examination.The needles were assembled with a bd discardit 2ml syringe and no signs of defective hub connection or leakage were detected.Based on the investigation results, an exact cause related to the manufacturing process could not be determined for the reported incident.The smartslip technology has been introduced to help ensure a secure connection is made with luer slip syringes.The clip acts as an indicator that a suitable force has been applied to engage the needle hub.At this time, further action has not been determined necessary.

Brand Name
BD ECLIPSE HYPODERMIC NEEDLE WITH PROTECTION DEVICE 21G
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16376344
Report Number3002682307-2023-00022
Device Sequence Number12331943
Product Code FMI
UDI-Device Identifier00382903058952
UDI-Public(01)00382903058952
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305895
Device Lot Number2202015
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2023
Supplement Date Received by Manufacturer05/09/2023
Initial Report FDA Received Date02/14/2023
Supplement Report FDA Received Date05/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown